Alert archive / Kentucky / Flash Flood Watches in 2012
Flash Flood Watch 6, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at Jul 18, 2012, 3:35 PM EDT for 19 counties in Kentucky. It took effect at Jul 19, 2012, 8:00 AM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2012, 3:35 PM EDT (19:35 UTC)
- In effect from
- Jul 19, 2012, 8:00 AM EDT
- Expired
- Jul 20, 2012, 7:19 PM EDT
- In force
- 35 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
Counties Bell County, KY, Breathitt County, KY, Clay County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Perry County, KY, Pike County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 45 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WGUS63 KJKL 181935 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 335 PM EDT WED JUL 18 2012 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... .SEVERAL DAYS OF HEAVY RAIN ALONG AND SOUTH OF THE HAL ROGERS PARKWAY...COUPLED WITH A ROUND OF HEAVY RAIN THIS AFTERNOON...HAS PRODUCED SEVERAL AREAS OF ACTIVE FLASH FLOODING. AN APPROACHING COLD FRONT WILL ENTER EASTERN KENTUCKY OVERNIGHT. AS THE DAY HEATS UP THE UNSTABLE AIRMASS OVER SOUTHEASTERN KENTUCKY WILL BE LIFTED BY THE FRONT AND THE RESULT WILL BE AN AREA OF EXCESSIVE RAINFALL. THIS IS IN THE AREA THAT HAS EXPERIENCED THE HEAVIEST RAINFALL AND WILL BE LEAST ABLE TO ABSORB ANOTHER ROUND OF RAIN. KYZ079-080-083>088-107-109-110-112-113-115>120-190345- /O.NEW.KJKL.FF.A.0006.120719T1200Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 335 PM EDT WED JUL 18 2012 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI... WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT... CLAY...FLOYD...HARLAN...KNOTT...KNOX...LESLIE...LETCHER... MAGOFFIN...PERRY AND PIKE. * FROM THURSDAY MORNING THROUGH FRIDAY EVENING * ADDITIONAL ROUNDS OF SLOW MOVING SHOWERS AND THUNDERSTORMS...AIDED BY LIFT PROVIDED BY AN APPROACHING FRONT WILL PRODUCE EXCESSIVE RAINFALL OVER PORTIONS OF FAR EASTERN AND SOUTHEASTERN KENTUCKY. THE HEAVY RAINFALL...ON THE ORDER OF TWO TO THREE INCHES OR MORE IN AN HOUR...COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DUSTY
8 follow-up statements
771 WGUS63 KJKL 190232 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1032 PM EDT WED JUL 18 2012 ...FLASH FLOODING POSSIBLE IN SOME AREAS THURSDAY THROUGH FRIDAY... .RECENT HEAVY RAINFALL HAS LEFT THE GROUND SATURATED OVER MUCH OF THE AREA. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON THURSDAY AND ENTER THE REGION ON FRIDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THURSDAY THROUGH FRIDAY... BRINGING A POSSIBILITY OF FLASH FLOODING IN SOME AREAS. KYZ079-080-083>088-107-109-110-112-113-115>120-191045- /O.CON.KJKL.FF.A.0006.120719T1200Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 1032 PM EDT WED JUL 18 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH 8 PM EDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR THE FOLLOWING KENTUCKY COUNTIES. * JOHNSON...MARTIN...LAUREL...MCCREARY...PULASKI...WAYNE... WHITLEY...BELL...BREATHITT...CLAY...FLOYD...HARLAN...KNOTT... KNOX...LESLIE...LETCHER...MAGOFFIN...PERRY...AND PIKE. * IT IS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH 8 PM EDT FRIDAY. * ADDITIONAL ROUNDS OF SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL. HEAVY RAINFALL GREATER THAN TWO INCHES IN AN HOUR COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DUSTY/HAL
330 WGUS63 KJKL 190759 AAB FFAJKL FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 359 AM EDT THU JUL 19 2012 ...FLASH FLOODING POSSIBLE IN SOME AREAS TODAY THROUGH FRIDAY... .RECENT HEAVY RAINFALL HAS LEFT THE GROUND SATURATED OVER MUCH OF THE AREA. A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY AND ENTER THE REGION ON FRIDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT TODAY THROUGH FRIDAY...BRINGING A POSSIBILITY OF FLASH FLOODING IN SOME AREAS. KYZ079-080-083>088-107-109-110-112-113-115>120-191600- /O.CON.KJKL.FF.A.0006.120719T1200Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 359 AM EDT THU JUL 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD... HARLAN...KNOTT...KNOX...LESLIE...LETCHER...MAGOFFIN...PERRY AND PIKE. * FROM 8 AM EDT THIS MORNING THROUGH FRIDAY EVENING * ADDITIONAL ROUNDS OF SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL. HEAVY RAINFALL GREATER THAN TWO INCHES IN AN HOUR COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AR
443 WGUS63 KJKL 191451 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1051 AM EDT THU JUL 19 2012 ...FLASH FLOODING POSSIBLE IN SOME AREAS TODAY THROUGH FRIDAY... .RECENT HEAVY RAINFALL HAS LEFT THE GROUND SATURATED OVER MUCH OF THE AREA. A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY AND ENTER THE REGION ON FRIDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT TODAY THROUGH FRIDAY... BRINGING A POSSIBILITY OF FLASH FLOODING IN SOME AREAS. KYZ079-080-083>088-107-109-110-112-113-115>120-200245- /O.CON.KJKL.FF.A.0006.000000T0000Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 1051 AM EDT THU JUL 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EASTERN KENTUCKY...INCLUDING THE FOLLOWING COUNTIES...JOHNSON...MARTIN...LAUREL...MCCREARY...PULASKI... WAYNE...WHITLEY...BELL...BREATHITT...CLAY...FLOYD... HARLAN...KNOTT...KNOX...LESLIE...LETCHER...MAGOFFIN...PERRY AND PIKE. * THROUGH FRIDAY EVENING * ADDITIONAL ROUNDS OF SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL. HEAVY RAINFALL GREATER THAN TWO INCHES IN AN HOUR COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DUSTY
392 WGUS63 KJKL 200300 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1100 PM EDT THU JUL 19 2012 ...FLASH FLOODING POSSIBLE IN SOME AREAS THROUGH FRIDAY... .RECENT HEAVY RAINFALL OVER THE LAST FEW DAYS HAS LEFT THE GROUND SATURATED OVER MUCH OF THE AREA. A COLD FRONT WILL BEGIN TO PUSH THROUGH THE REGION ON FRIDAY...WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...BRINGING A POSSIBILITY OF FLASH FLOODING TO SOME AREAS. KYZ079-080-083>088-107-109-110-112-113-115>120-201100- /O.CON.KJKL.FF.A.0006.000000T0000Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 1100 PM EDT THU JUL 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD... HARLAN...KNOTT...KNOX...LESLIE...LETCHER...MAGOFFIN...PERRY AND PIKE. * THROUGH FRIDAY EVENING * ADDITIONAL ROUNDS OF SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL. HEAVY RAINFALL GREATER THAN TWO INCHES IN AN HOUR COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DUSTY/MB
930 WGUS63 KJKL 200859 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 459 AM EDT FRI JUL 20 2012 ...FLASH FLOODING POSSIBLE IN SOME AREAS TODAY... .RECENT HEAVY RAINFALL OVER THE LAST FEW DAYS HAS LEFT THE GROUND SATURATED OVER MUCH OF THE AREA. A COLD FRONT WILL BEGIN TO PUSH THROUGH THE REGION TODAY...WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...BRINGING A POSSIBILITY OF FLASH FLOODING TO SOME AREAS. KYZ079-080-083>088-107-109-110-112-113-115>120-201700- /O.CON.KJKL.FF.A.0006.000000T0000Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 459 AM EDT FRI JUL 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD... HARLAN...KNOTT...KNOX...LESLIE...LETCHER...MAGOFFIN...PERRY AND PIKE. * THROUGH THIS EVENING * ADDITIONAL ROUNDS OF SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL. HEAVY RAINFALL GREATER THAN TWO INCHES IN AN HOUR COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JP
358 WGUS63 KJKL 201451 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1051 AM EDT FRI JUL 20 2012 ...FLASH FLOODING POSSIBLE IN SOME AREAS TODAY... .RECENT HEAVY RAINFALL OVER THE LAST FEW DAYS HAS LEFT THE GROUND SATURATED OVER MUCH OF THE AREA. A COLD FRONT WILL BEGIN TO PUSH THROUGH THE REGION TODAY...WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...BRINGING A POSSIBILITY OF FLASH FLOODING TO SOME AREAS. KYZ079-080-083>088-107-109-110-112-113-115>120-210000- /O.CON.KJKL.FF.A.0006.000000T0000Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 1051 AM EDT FRI JUL 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EASTERN KENTUCKY...INCLUDING THE FOLLOWING COUNTIES... JOHNSON...MARTIN...LAUREL...MCCREARY...PULASKI...WAYNE... WHITLEY...BELL...BREATHITT...CLAY...FLOYD...HARLAN...KNOTT... KNOX...LESLIE...LETCHER...MAGOFFIN...PERRY AND PIKE. * UNTIL 8 PM EDT THIS EVENING * ADDITIONAL ROUNDS OF SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL. HEAVY RAINFALL GREATER THAN TWO INCHES IN AN HOUR COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DUSTY
916 WGUS63 KJKL 201924 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 324 PM EDT FRI JUL 20 2012 ...FLASH FLOODING POSSIBLE IN SOME AREAS THROUGH THIS EVENING... .RECENT HEAVY RAINFALL OVER THE LAST FEW DAYS HAS LEFT THE GROUND SATURATED OVER MUCH OF THE AREA. A COLD FRONT WILL BEGIN TO PUSH THROUGH THE REGION TONIGHT...WITH THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...BRINGING A POSSIBILITY OF FLASH FLOODING TO SOME AREAS. KYZ079-080-083>088-107-109-110-112-113-115>120-210000- /O.CON.KJKL.FF.A.0006.000000T0000Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 324 PM EDT FRI JUL 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD... HARLAN...KNOTT...KNOX...LESLIE...LETCHER...MAGOFFIN...PERRY AND PIKE. * UNTIL 8 PM EDT THIS EVENING * ADDITIONAL ROUNDS OF SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE EXCESSIVE RAINFALL. HEAVY RAINFALL GREATER THAN TWO INCHES IN AN HOUR COULD RESULT IN LOCALIZED FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SHALLENBERGER
022 WGUS63 KJKL 202319 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 719 PM EDT FRI JUL 20 2012 KYZ079-080-083>088-107-109-110-112-113-115>120-210030- /O.CAN.KJKL.FF.A.0006.000000T0000Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON- MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN- PIKE- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE... PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 719 PM EDT FRI JUL 20 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED. ALTHOUGH SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS EVENING...THEIR RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO RESULT IN FLASH FLOODING. $$ HAL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Jul 18, 2:16 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 18, 2:16 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 216 PM EDT WED JUL 18 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 155 PM EDT WED JUL 18 2012 ONGOING SEVERE THUNDERSTORMS AND FLASH FLOODING HAS KEPT THE FCST BUSY. MOST ACTIVITY OCURRING ON OUTFLOWS FROM PREVIOUS STORMS WITH GENERAL MOTION TO THE SE AT 5KT OR LESS. HEAVY RAIN WITH PW VALUES IN EXCESS OF 2 IN AND SLOW MOTION HAS RESULTED IN LOCALITIES WITH ROADS CLOSED WITH HIGH WATER. THE WORST OF THE STORMS ARE MOVING OUT OF OUR ERN COUNTIES WITH ADDITIONAL STORMS IN OUR SRN COUNTIES. CLOUD COVER AND PCPN HAS HELD THE TEMPS DOWN AND DO NOT EXPECT MUCH RECOVERY THIS AFTERNOON. AFTER SUNSET THE CONVECTION WILL DIMINISH BUT THE PCPN HAS INCREASED DWPTS AND DO NOT EXPECT OVERNIGHT TEMPS TO FALL MUCH BELOW CURRENT DWPT TEMPS. COLD FRONT PUSHING SOUTH THRU CNTRL OH/IN/PA TO CONTINUE TOWARDS KY OVERNIGHT. THIS WILL KEEP THE THREAT OF STORMS IN THE FCST... ESPECIALLY TOWARDS DAWN AND THEN TSTMS LIKELY ON THU WITH THE FOCUS AROUND THE FRONTAL BNDRY. HOWEVER ANY PLACE AHEAD OF OR VERY CLOSE BEHIND THE FRONT IS PRIME FOR CONVECTION DUE TO THE BNDRIES THAT HAVE BEEN PUT DOWN TODAY. WILL KEEP A GOOD CHANCE FOR RAIN IN FCST TONIGHT WITH LOW TEMPS IN THE LOWER 70S. THU WILL GET A 70 PERCENT CHANCE FOR ADDITIONAL SLOW MOVING STORMS AND FLASH FLOODING WILL AGAIN BE A CONCERN WITH HEAVY RAIN ON AREAS THAT GOT TOO MUCH RAIN TOO FAST TODAY. CURRENTLY HAVE LIKELY POPS INTO THU NIGHT BUT WILL POSSIBLY NEED TO LOWER THIS VALUE IF THE FRONT MAKES BETTER PROGRESS THRU THE CWFA THAN EXPECTED. ONCE AGAIN THE HIGH DEWPOINTS WILL KEEP OVERNIGHT LOWS IN THE LOWER 70S. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 217 PM EDT WED JUL 18 2012 THE EXTENDED FORECAST PERIOD WILL HIGHLIGHT LITTLE CHANGE IN THE LONGWAVE PATTERN AS A DOMINANT RIDGE REMAINS IN THE WEST AND A TROUGH IN THE EASTERN CONUS. DURING THE PERIOD...SHORTWAVES WILL CONTINUE TO TRAVERSE ACROSS THE NORTHERN ROCKIES ALONG THE CANADIAN BORDER AND THEN SOUTHEAST INTO THE UPPER OHIO VALLEY REGION. WITH SEVERAL WAVES MOVING THROUGH THE OHIO VALLEY AND MID ATLANTIC STATES DURING THE PERIOD...THE MODELS SEEM TO HAVE A DECENT HANDLE ON THE LONG WAVE PATTERN. THERE ARE SOME DIFFERENCES ON TIMING WITH THE WAVES IN THE SMALLER SCALE FEATURES BUT OVERALL A GENERAL BLEND OF THE ALL MODELS BLEND SHOULD HANDLE THE FORECAST FAIRLY WELL. THE PATTERN DOES SEEM TO SHIFT BY DAY 7 AS THE RIDGE DOES SLIDE EAST GIVING A REPRIEVE IN THE WET PATTERN. ON FRIDAY...A PASSING 500MB WAVE WILL PUSH A COLD FRONT THROUGH FROM THE NORTHWEST WITH A GENERAL SLOWING OF THE FEATURE AS IT SLIDES SOUTH. WITH SUPPORT FROM THE ALL MODEL BLEND...WILL RAMP DOWN POPS BY SATURDAY AFTERNOON ACROSS THE AREA WITH SOME SLIGHT CHANCES ALONG THE SOUTH BORDER AS IT DOES APPEAR THE FRONT WILL STALL OUT. BY SUNDAY...THE AREA ALONG THE SURFACE BOUNDARY ALONG WITH AN INFLUX OF MOISTURE FROM THE GULF AND SEVERAL WAVES TRAVELING THROUGH THE OHIO VALLEY WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGHOUT THE REST OF THE EXTENDED. THE ALL BLEND MODEL FORECAST SEEMED TO HAVE A GOOD HANDLE ON THIS AND LITTLE CHANGES WERE MADE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 128 PM EDT WED JUL 18 2012 SCATTERED STORMS WILL CONTINUE THIS AFTERNOON ACROSS THE AREA. EXPECT SOME TEMPO IFR UNDER THE STORMS HOWEVER TIMING IS STILL TOO UNCERTAIN TO TRY AND PREDICT EXACTLY WHEN AND WHERE STORMS WILL FORM. THE MOST LIKELY TIME WILL BE FROM 18-22Z. EXPECT SOME VALLEY FOG TO FORM TONIGHT. WILL MOST LIKELY SEE SOME VLIFR AT SME AND LOZ WITH IFR LIKELY AT JKL. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DUSTY LONG TERM....SHALLENBERGER AVIATION...DUSTY
Hazardous weather outlook, Jul 18, 6:45 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 645 AM EDT WED JUL 18 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191345- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 645 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS MORNING. SHOWERS AND STORMS WILL BECOME SCATTERED TO NUMEROUS THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY CONTAIN HEAVY RAIN AND PRODUCE LOCALIZED NUISANCE FLOODING WITH DITCHES AND LOW WATER CROSSINGS RUNNING FULL. HEAT INDEX VALUES WILL APPROACH 100 DEGREES LATE THIS AFTERNOON. PROPER HYDRATION WILL BE VERY IMPORTANT TODAY...ESPECIALLY FOR THOSE WORKING OUTSIDE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING. SOME THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING MAY CONTAIN HEAVY RAIN AND PRODUCE LOCALIZED NUISANCE FLOODING WITH DITCHES AND LOW WATER CROSSINGS RUNNING FULL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JJ
In the hours before
Local storm report, Jul 18, 1:37 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
137 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD REDFOX 37.22N 82.94W
07/18/2012 KNOTT KY EMERGENCY MNGR
EVACUATIONS STILL ONGOING IN REDFOX FROM PEOPLE TRAPPED
IN HOMES AND CARS.
&&
ABELocal storm report, Jul 18, 2:22 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
222 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 1 E MARROWBONE 37.37N 82.39W
07/18/2012 PIKE KY EMERGENCY MNGR
WATER OVER ROAD ON HARLESS CREEK.
&&
TBREWERLocal storm report, Jul 18, 2:23 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
223 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 2 E MARROWBONE 37.37N 82.38W
07/18/2012 PIKE KY EMERGENCY MNGR
WATER OVER ROAD AT ROAD JUNCTION.
&&
TBREWERLocal storm report, Jul 18, 2:33 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG EZEL 37.89N 83.44W
07/18/2012 MORGAN KY DEPT OF HIGHWAYS
A FEW TREES BLOWN DOWN.
1045 AM FLOOD EZEL 37.89N 83.44W
07/18/2012 MORGAN KY DEPT OF HIGHWAYS
MINOR FLOODING AND SOME DRIVEWAYS WASHED OUT.
&&
ABELocal storm report, Jul 18, 3:21 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
321 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 1 NNW CORNETTSVILLE 37.15N 83.09W
07/18/2012 PERRY KY NEWSPAPER
FORT BRANCH ROAD WASHED OUT AND UNDERCUT.
&&
ABELocal storm report, Jul 18, 3:35 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLOOD BRINKLEY 37.30N 82.94W
07/18/2012 KNOTT KY PUBLIC
TROUBLESOME CREEK OUT OF ITS BANKS FROM BRINKLEY TO
HINDMAN.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:43 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Owsley, Perry | 2 hr |
| Jul 18, 5:52 AM EDT | Areal Flood Advisory | JKL | Breathitt | 59 min |
| Jul 18, 6:01 AM EDT | Areal Flood Advisory | JKL | Bell | 51 min |
| Jul 18, 8:54 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 51 min |
| Jul 18, 9:38 AM EDT | Flash Flood Warning | JKL | Fleming | 3 hr |
| Jul 18, 10:53 AM EDT | Flash Flood Warning | JKL | Menifee, Morgan, Rowan | 2 hr |
| Jul 18, 10:56 AM EDT | Flash Flood Warning | JKL | Bath | 2 hr |
| Jul 18, 10:58 AM EDT | Flash Flood Warning | JKL | Knott, Leslie, Letcher, Perry | 5 hr |
| Jul 18, 12:39 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 51 min |
| Jul 18, 1:15 PM EDT | Flash Flood Warning | JKL | Martin, Pike | 95 min |
| Jul 18, 1:37 PM EDT | Flash Flood Warning | JKL | Pike | 3 hr |
| Jul 18, 1:40 PM EDT | Flash Flood Warning | JKL | Bell, Knox, McCreary, Whitley | 3 hr |
| Jul 18, 2:08 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Whitley | 52 min |
| Jul 18, 2:40 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 35 min |
| Jul 18, 3:16 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 22 min |
| Jul 18, 3:28 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 32 min |
| Jul 18, 6:20 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming | 3 hr |
| Jul 18, 6:57 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 2 hr |
Nearby
Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.